Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 27, 2021, 3:19 PM CDT for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 27, 2021, 4:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2394 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924
WWUS84 KLCH 272019
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
319 PM CDT Tue Jul 27 2021
LAZ027>029-031-272115-
Avoyelles LA-Allen LA-Vernon LA-Rapides LA-
319 PM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brouillette to Alexandria International
Airport to near Hineston to near Kurthwood. Movement was south at 15
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Leesville, Marksville, Glenmora, Boyce,
Moreauville, Anacoco, Cheneyville, Elizabeth, Hineston, Lena,
Bordelonville, Fort Polk, Alexandria International Airport, Slagle,
Effie, Pitkin, Ball and New Llano.
This includes Interstate 49 between mile markers 54 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3139 9266 3147 9216 3133 9208 3132 9200
3123 9199 3123 9192 3128 9195 3130 9191
3106 9189 3095 9228 3100 9239 3090 9250
3090 9259 3080 9283 3108 9336 3136 9337
3135 9295 3152 9272
TIME...MOT...LOC 2018Z 357DEG 13KT 3127 9199 3130 9254 3110 9273 3128
9317
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 11:38 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 27, 11:38 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1138 AM CDT Tue Jul 27 2021 .UPDATE... Sfc analysis shows a weak pres pattern in place with high pres acrs the southeast states and a trough over the cntl and eastern Gulf. KLCH radar is now mostly clear of echoes (at least in our area of responsibility), with the cluster of strong storms over the coastal waters this morning now passing southwest of Galveston Bay. GOES TPW and LAPS Layer Precip Water analysis show an axis of 2+ inch PWAT air translating west acrs the area, with a pocket of drier air situated over the N cntl Gulf, which will slowly migrate west through Wednesday. Aloft, a general weakness/inverted trough is sliding west around the periphery of the large upper level ridge centered over the Front Range and cntl High Plains. This, combined with ample moisture and daytime heating, will promote the development of sctd showers and storms through the aftn and into the early evening. Made some slight adjustments to PoPs today based on recent radar trends and latest CAM guidance, but overall idea of peak coverage by mid to late aftn remains intact. 24 && .DISCUSSION... 27/18Z TAF Issuance. && .AVIATION... VFR conditions acrs the area today with mainly some mid and high clouds acrs the area, although some patchy CU are beginning to develop. Sctd SHRA/TSRA will begin to develop over the next few hours. CAM guidance hints at this beginning acrs cntl LA, and possibly down along the Atchafalaya Basin, then spreading south and west acrs the region through early this evening. Much like yesterday, convection will be sctd and timing/placement somewhat uncertain, so will keep VCTS in TAFs at this time, with amendments likely as activity evolves. Showers and storms should dissipate by mid-evening with VFR to prevail overnight into Wednesday morning. Winds will be light and vrbl, although higher gusts will be possible with storms. 24 && .PREV DISCUSSION... /issued 635 AM CDT Tue Jul 27 2021/ DISCUSSION... For the 27/12Z TAF Issuance. AVIATION... Starting out with VFR at all sites with mainly just mid and high level cloudiness. Shower activity from last night has moved offshore. A moist and unstable air mass will remain in place. Daytime heating will spark off scattered showers and thunderstorms by 27/16Z. Tried to time out as much as possible as to when the storms may affect the terminals. Away from the convection, VFR conditions with light and variable winds will persist. Rua PREV DISCUSSION... /issued 401 AM CDT Tue Jul 27 2021/ SHORT TERM [Through Thursday night]... As happens sometimes with the northeast flow aloft and a very muggy atmosphere, thunderstorms develop late in the day then keep going into the overnight. Shower activity over land has been decreasing, with thunderstorm activity continuing to ride along the coast and coastal waters of southwest Louisiana. Analysis shows that the center of the upper level ridge is now back over the mountain west. Meanwhile, an upper level low is noted over the western Gulf of Mexico just off the lower Texas coast. This is creating a bit of a shear axis over the forecast area with the east-northeast flow aloft that will continue through the day. Also, latest LAPS analysis shows a moist air mass in place with PWAT values between 2.0 and 2.2 inches, which is between the 75th and 90th percentile of SPC climo for the area, as well as mean layer relative humidity values over 70 percent. These values are expected to persist through the day today. Therefore, ingredients are in place that a good bit of shower and thunderstorm activity should redevelop with daytime heating. Rain chances for Wednesday and Thursday will depend on a westward moving inverted trough currently over the southeast Gulf of Mexico. This system will be near the Louisiana coast on Wednesday morning. Progs are showing some subsidence and dryness on the west side of this feature that would affect mainly locations along and south of the I-10 corridor. PWAT values in that area drop down to below 1.75 inches, which is below climo norm, with mean layer relative humidity values at or below 50 percent. However, moisture values remain high over northern sections of the forecast area. Therefore, less convection is expected on Wednesday for southern zones, while high end chance pops will continue for the northern zones. On Thursday, the inverted trough feature will be moving into the Texas coast. Therefore, high moisture values will return for the entire forecast area, and again a good chance for scattered showers and thunderstorms, especially during the afternoon. Rua LONG TERM [Friday through Tuesday]... At the beginning of the long term period, broad upper level high is forecast to be centered roughly from the Central Plains southeast towards the Lower Mississippi River Valley with shortwave troughing digging into the NE CONUS. At the surface, an area of high pressure over the NE Gulf of Mexico will yield generally light onshore flow. This will help keep PWAT values mostly within the upper half of the IQR for this time of year. With the forecast region remaining on the southern periphery of the upper high, will likely see some westerly moving waves of shortwave energy leading to an enhancement of the diurnal PoP cycle. With the NW half of the forecast area under a bit more influence/subsidence in association with the upper level high, a little lower PoPs there in comparison to the remainder of the region. Similarly, temps in the northern half of the CWA come in a bit warmer with highs in the mid to upper 90s. That said, the combination of heat and humidity areawide looks likely to yield several hours with heat index values rising into the 105-110 range. While precip placement/coverage and mixing will have some impact on this, looks to be hot enough you'll want to take precautions to abate heat related issues (hydrate, frequent breaks, etc.) if spending much time outdoors. Moving into the weekend, a slow amplification of the trough into the E CONUS is noted, resulting in the SE extent of the upper high to begin to erode. Over the local forecast area, heights remain fairly steady state though, so wont see too much of a change to the daily pattern. Still a continuation of diurnally enhanced scattered convection and potentially dangerous afternoon heat indices in the 105-110 range. By Monday into next week, the E CONUS trough continues to amplify and dig further south. The resulting height falls over the region lead to a slight uptick in PoPs as well as maybe a slight bit of relief from the heat as the influence of the ridge wanes. Too far out and with too much uncertainty to put much confidence behind it... But, some guidance suggesting trough amplifies enough to push an uncommon August cold front through on Tuesday. For now, something to watch in upcoming forecasts, since if it does materialize, it would have noticeable impacts to the PoPs/temps. 50 MARINE... A weak pressure pattern will continue today and tomorrow that will keep mainly light and variable winds, along with low seas. A surface high over the northeast Gulf will build into the coastal waters by the end of the week. This will allow for a more southerly flow to develop over the coastal waters, although wind speeds will remain on the light side. Main issue for the coastal waters will be scattered showers and thunderstorms through today with locally higher winds and seas, and a concern for frequent cloud to water lightning. Less thunderstorm activity is expected on Wednesday before thunderstorms increasing again on Thursday. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 96 76 94 76 / 60 30 50 10 LCH 93 76 93 77 / 50 30 40 10 LFT 94 75 93 76 / 50 30 40 10 BPT 94 75 93 76 / 40 30 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 27, 4:42 AM CDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 442 AM CDT Tue Jul 27 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-281100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 442 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered thunderstorms will be possible mainly during the afternoon hours. Brief heavy rainfall, gusty winds, and frequent cloud to ground lightning can be expected with the storms. Away from thunderstorms, typical summertime heat will continue with heat index values in the afternoon around 105 degrees. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily chances for mainly late morning into the afternoon thunderstorms. Brief heavy rainfall, gusty winds, and frequent cloud to ground lightning can be expected with the storms. Hot and humid days can also be expected with heat index at times in the afternoon ranging from 105 to 110 degrees. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-281100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 442 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered thunderstorms will be possible. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily chances for thunderstorms will continue. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 27, 2:33 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
233 PM CDT Tue Jul 27 2021
LAZ028-029-272015-
Avoyelles LA-Rapides LA-
233 PM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Timber Trails to Libuse to
near Walters. Movement was south at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Boyce, Lena, Alexandria International Airport,
Ball, Colfax, Deville, Libuse, Tioga, Timber Trails, Esler Regional
Airport, Kingsville, Kolin, Centerpoint, Holloway and Paradise.
This includes Interstate 49 between mile markers 77 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3150 9268 3147 9271 3145 9271 3145 9268
3140 9269 3139 9265 3144 9240 3142 9235
3146 9227 3147 9216 3141 9215 3136 9208
3133 9208 3134 9203 3130 9201 3126 9206
3115 9236 3128 9264 3145 9281 3152 9272
TIME...MOT...LOC 1933Z 002DEG 7KT 3148 9256 3136 9236 3153 9206Special weather statement, Jul 27, 3:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
319 PM CDT Tue Jul 27 2021
LAZ027>029-031-272115-
Avoyelles LA-Allen LA-Vernon LA-Rapides LA-
319 PM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brouillette to Alexandria International
Airport to near Hineston to near Kurthwood. Movement was south at 15
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Leesville, Marksville, Glenmora, Boyce,
Moreauville, Anacoco, Cheneyville, Elizabeth, Hineston, Lena,
Bordelonville, Fort Polk, Alexandria International Airport, Slagle,
Effie, Pitkin, Ball and New Llano.
This includes Interstate 49 between mile markers 54 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3139 9266 3147 9216 3133 9208 3132 9200
3123 9199 3123 9192 3128 9195 3130 9191
3106 9189 3095 9228 3100 9239 3090 9250
3090 9259 3080 9283 3108 9336 3136 9337
3135 9295 3152 9272
TIME...MOT...LOC 2018Z 357DEG 13KT 3127 9199 3130 9254 3110 9273 3128
9317The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:11 PM CDT | Special Weather Statement | LCH | Vermilion | 49 min |
| Jul 27, 12:45 AM CDT | Special Weather Statement | LCH | Cameron | 45 min |
| Jul 27, 2:24 AM CDT | Special Weather Statement | LCH | Vermilion | 36 min |
| Jul 27, 2:33 PM CDT | Special Weather Statement | LCH | Rapides | 42 min |
| Jul 27, 4:20 PM CDT | Special Weather Statement | LCH | Vernon | 25 min |
| Jul 27, 4:35 PM CDT | Special Weather Statement | LCH | Evangeline | 25 min |
| Jul 27, 5:45 PM CDT | Special Weather Statement | LCH | Calcasieu | 45 min |
| Jul 27, 6:28 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 21 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.